Page 1 of 2 12 LastLast
Results 1 to 12 of 21

Thread: Medication Causing Anxiety/Restlessness?

  1. #1
    Dog Show Judge Become a 4 Paw Member
    I Have Earned Community Veteran Status!
    Need help with the forums?  Contact me!
    MamaAndi's Avatar
    Location
    Nebraska
    Posts
    2,550
    Bulldog(s) Names
    Tank
    Likes (Received)
    120

    Default Medication Causing Anxiety/Restlessness?

    Bre has been on two rounds of amoxicillan & rimadyl now (first for the cat bites/scratches and now for the dog bite). Something I have noticed though...she paces and paces, sniffing all around the house. This is not normal Bre behavior at all. Normally she just saunters out of her crate when I get home and then plops down on the floor. She only gets up if it involves food or pottying..or to follow me to a different room.

    Last night and the night before she literally paced around for 45 minutes before she calmed down and finally laid down. My question is this....could either the rimadyl (for pain) or the amoxicillan (antibiotic to prevent infection) be causing her some anxiety?
    I wouldn't think that either one would...if anything I would assume the rimadyl would make her sort of sleepy. My other thought is that she is recovering from some mental trauma after Sookie attacking her and it doesn't have to do with the medication.

    Any thoughts or experiences with this would be appreciated. Thanks!

  2. #2
    Doggie Boutique Owner Become a 4 Paw Member
    I Have Earned Community Veteran Status!
    Saalwi's Avatar
    Location
    Cleveland, Ohio
    Posts
    838
    Bulldog(s) Names
    Schultz
    Likes (Received)
    110
    Blog Entries
    4

    Default Re: Medication Causing Anxiety/Restlessness?

    @MamaAndi
    Don't know if this will make any sense to you but I have had a similar reaction to amoxicillin ...makes me kind of punchy

    [edit]Adverse effects

    Side-effects are as those for other beta-lactam antibiotics. Side-effects include nausea, vomiting, rashes, and antibiotic-associated colitis. Loose bowel movements (diarrhea) also may occur. Rarer, but patient-reported, side-effects include mental changes, lightheadedness, insomnia, confusion, anxiety, sensitivity to lights and sounds, and unclear thinking. Immediate medical care is required upon the first signs of these side-effects.

    I copied and pasted that from Wikipedia.... It's side-effects for human use so I don't know if that transfers to dogs....

    The side -effects for Rimadyl, short time use is gastric upset....

    I hope Bre feels better soon.

    My goal in life is to be as good a person as my dog thinks I am ~ author unknown

  3. #3
    .................
    Real Name
    Becky
    Location
    Southern California
    Posts
    14,938
    Bulldog(s) Names
    Jake
    Likes (Received)
    4

    Default Re: Medication Causing Anxiety/Restlessness?

    I would think even a reaction like an upset tummy could manifest itself as stress or anxiety. Make sure her tummy is not empty when giving meds. I had a Dobie and Rottie on Rimadyl for years..no problems at all...

  4. #4
    Rescue Volunteer acarabias's Avatar
    Location
    El Paso, Texas, United States
    Posts
    1,562
    Bulldog(s) Names
    Aldo Chocolate, Katara Fiona, Bruno Cannoli
    Likes (Received)
    1

    Default Re: Medication Causing Anxiety/Restlessness?

    Do you think it could be pain?

    Eagerly and Nervously awaiting the homecoming of Bruno Cannoli

  5. #5
    Dog Show Judge Become a 4 Paw Member
    I Have Earned Community Veteran Status!
    Need help with the forums?  Contact me!
    MamaAndi's Avatar
    Location
    Nebraska
    Posts
    2,550
    Bulldog(s) Names
    Tank
    Likes (Received)
    120

    Default Re: Medication Causing Anxiety/Restlessness?

    @JAKEISGREAT...I give her dose one with her kibble and dose two with a big "bedtime" snack. I wonder if it could upset her stomach even with food though?

  6. #6
    .................
    Real Name
    Becky
    Location
    Southern California
    Posts
    14,938
    Bulldog(s) Names
    Jake
    Likes (Received)
    4

    Default Re: Medication Causing Anxiety/Restlessness?

    Quote Originally Posted by MamaAndi View Post
    @JAKEISGREAT...I give her dose one with her kibble and dose two with a big "bedtime" snack. I wonder if it could upset her stomach even with food though?

    I always use bread if I want their tummies fuller..not a lot..but a couple bites before then a couple after...be worth a try!

  7. #7
    .................
    Real Name
    Becky
    Location
    Southern California
    Posts
    14,938
    Bulldog(s) Names
    Jake
    Likes (Received)
    4

    Default Re: Medication Causing Anxiety/Restlessness?

    Quote Originally Posted by acarabias View Post
    Do you think it could be pain?

    Pain definitely causes stress and anxiety. I'd make certain there aren't any signs of infection too!

  8. #8
    The Ultimate Sourmug Sherry's Avatar
    Real Name
    Sherry Daye S.
    Country
    USA
    Location
    Denver PA
    Posts
    5,284
    Bulldog(s) Names
    Jack , Dolly, Grizz, Peggy Sue, and Scrimps
    Likes (Received)
    2

    Default Re: Medication Causing Anxiety/Restlessness?

    Quote Originally Posted by MamaAndi View Post
    Bre has been on two rounds of amoxicillan & rimadyl now (first for the cat bites/scratches and now for the dog bite). Something I have noticed though...she paces and paces, sniffing all around the house. This is not normal Bre behavior at all. Normally she just saunters out of her crate when I get home and then plops down on the floor. She only gets up if it involves food or pottying..or to follow me to a different room.

    Last night and the night before she literally paced around for 45 minutes before she calmed down and finally laid down. My question is this....could either the rimadyl (for pain) or the amoxicillan (antibiotic to prevent infection) be causing her some anxiety?
    I wouldn't think that either one would...if anything I would assume the rimadyl would make her sort of sleepy. My other thought is that she is recovering from some mental trauma after Sookie attacking her and it doesn't have to do with the medication.

    Any thoughts or experiences with this would be appreciated. Thanks!

    I haven't experienced any of this but its worth a Google search. Like "side affects of Bulldog on Amoxecillan" and then do the rimadyl search for side affects. You should be able to find something
    Life is like a box of chocolate covered

  9. #9
    Dog Show Judge Become a 4 Paw Member
    I Have Earned Community Veteran Status!
    Need help with the forums?  Contact me!
    MamaAndi's Avatar
    Location
    Nebraska
    Posts
    2,550
    Bulldog(s) Names
    Tank
    Likes (Received)
    120

    Default Re: Medication Causing Anxiety/Restlessness?

    The bread might be worth a try, thanks!
    I'm hoping the rimadyl is holding her pain-wise. She is actually starting to itch her neck where the drains and sutures are...and usually itching means scabbing/healing so I'm keeping my fingers crossed. She looks pretty good considering how bad it was. No redness or puffiness.

    We go back to the vet on Friday so I'll have him see what he thinks about how well she is healing

  10. #10
    Pet Sitter Become a 4 Paw Member BrooklynStar's Avatar
    Location
    Brooklyn, NY
    Posts
    302
    Bulldog(s) Names
    Dozer
    Likes (Received)
    0
    Blog Entries
    2

    Default

    Anyone heard of Bach Rescue Remedy for pets? Supposed to relieve separation anxiety and it's all natural.

  11. #11
    Dog Show Judge Become a 4 Paw Member
    I Have Earned Community Veteran Status!
    Need help with the forums?  Contact me!
    MamaAndi's Avatar
    Location
    Nebraska
    Posts
    2,550
    Bulldog(s) Names
    Tank
    Likes (Received)
    120

    Default Re: Medication Causing Anxiety/Restlessness?

    This is how her bad side looks tonight. She's finally asleep so I didn't want to wake her up to get a pic of the drains too. The bright red is the sutures on her cheek.

  12. #12
    Snookie ain't got nuttin on me! Become a 4 Paw Member
    I Have Earned Community Veteran Status!
    ChanelnBrutus's Avatar
    Real Name
    Rosemarie
    Location
    New Jersey
    Posts
    5,077
    Bulldog(s) Names
    Brutus (EBD 6/4/11), Chanel (Pitbull 12/23/06)
    Likes (Received)
    1

    Default Re: Medication Causing Anxiety/Restlessness?

    Quote Originally Posted by MamaAndi View Post
    This is how her bad side looks tonight. She's finally asleep so I didn't want to wake her up to get a pic of the drains too. The bright red is the sutures on her cheek.
    Brutus was on amox, and rimadol for about 2-3 weeks when he had surgery! I didnt notice any side effects or any changes...He did have 2 seizures which was caused by stress/pain...Hope everything gets better and wishing for a fast recovery for Bre!
    Everyone wants to kiss a bullie

Page 1 of 2 12 LastLast

Remove Ads

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •